I have been on Lexapro for five days now as well as .25mg of Clonazepam in the morning and .5mg of Clonazepam at night (clonazepam is the generic of Klonopin). I have still been having panic attacks at night, but the only symptoms that I get are dizziness and extreme hot flashes. Has anyone had luck with Lexapro? I'm sure it is too soon to notice the effects, I just really want to get off the Clonazepam as soon as possible. But with all these attacks still happening, I doubt that will be soon.
Yes, I take Lexapro and it helps my anxiety. What dose are you on? You're right about it taking time to start working. Many Drs recommend giving these meds up to 6 weeks to start working. I felt some relief from my anxiety in about a week. We're all so different though and it could take you longer.
I am on Zoloft for my panic and have been for 13 years. It has been wonderful, but I still have xanax on hand if I need it. I was on such a low dose of Zoloft at one point that I got his hard with panic and the docs had to up my dose, while I was waiting for it to kick in, I used Xanax 3 times a day. Then because I am a pill phobic, when I felt the Zoloft working better, I slowly backed off the Xanax. If I am having a bad day and am very stressed and feeling anxious I will take a xanax then can go weeks or more without needing it again.
But the Zoloft took a full 2 weeks to start feeling the effects. So give yourself some time and dont worry about taking the Clonazepam, when the Lexapro balances out, you will be able to cut your dose back :) For now, if it helps, take it.
I too am new to Anxiety. And like you I have searched for answers and tried to connect with others to get some peace of mind. It might help when getting feedback and suggestions to remember that not only are you unique as a person but what drives your anxiety is as well. Some meds work well in those whose anxiety is driven by emotional/cognitive/mental triggers while others its more physiological and may have been chemically induced in their system and others it's a combination. Like you Im trying to understand why this has happened to me and if it's happened to others what have they done and I don't feel so alone and realize it is treatable and I have control over this aspect of my health...which is the one false belief that gets those of us with anxiety... That it is in control....
I am only have only been dealing with this for anout a month (see post) but my doctor prescribed .25 Klonopin every twelve hours (but I half that morning dose it's too strong for me as I'm really sensitive to meds) and adding in.25 mg Zoloph. Your protocol seems very normal, it's better to quiet the anxiety and not let it live in the body unchecked too long. Like pain once those neuro pathways get mapped out its more difficult to treat.
I also know have a few friends who have been on Lexapro for anxiety and it was very successful in helping them:)
I believe too it's wise to research in the mean time while your on these meds what you should avoid in the way of foods and drinks and what you should do to heal your body. There are good resources out their to help you. Consider these meds a stepping stone till you can figure out what your body is telling you it needs or it needs you to stop doing.
I was on Lexapro for years with great success. Like the others have said, you must give it ample time before being able to fairly assess its effectiveness. The Klonopin will be very helpful for now, as your body adjusts to the Lexapro.
When I started Lexapro, I was on Ativan, and after about 3 months of the Lexapro, I didn't need the Ativan hardly at all (very seldom). So, you'll probably be able to start tapering after a while, but don't get overly focused on that right now. You can cross that bridge when you come to it.
Also, I strongly recommend therapy along with the medications. It will help you learn coping techniques while the meds help control the symptoms of anxiety.
Best of luck, keep us informed, and try to be patient! It's hard, but with time, you'll be feeling better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.